I have noticed that a lot of y'all are on requip XL but at a low dosage. Is it because of the other meds you are taking that you

don't need as much of it? Requip was the first meds (along with Zelapar) my neuro 's put me on. The highs and lows of the regular requip about did me in. So, I've been on the XL for a few years- still does a # on my stomach but it works most days. I just started amantadine and am wondering if (all goes well) could Icut back on the requip XL maybe I'd feel better. I take 8mg of reqip XL 2x a day- the 1 16mg pill really bothered my stomach. I am wondering if anybody was on requip--then cut back because of a new med was added ? or have y'all always taken a low dosage with an other med?

7 Replies

oldestnewest
  • I am on 6mg which helps my symptoms (well, a bit) and don't make me too dizzy and ill.]

    8mg gave me visual disturbance and hallucinations,

    4mg made me incredibly dizzy and ill.

    All about the balance, not taking anything else

  • That is very interesting. I have two neuros that I see. The one at UAB I only see once a year. Every time I go he wants to bump up the requip xl. But I have been put on other meds too. Zelapar,selegeline, azilect to slow down the PD. Those made me dizzy, and have insomina and whatever else. Then because i would get so anxious, they tried me on several antidepressants. Yep they worked and made me horribly depressed and slow. Then getting off of Zoloft took about 8 months. So in the last year I have tried to become more proactive for myself. I don't like being on meds anyway so I'm trying to take supplements to hopefully help. If I could go to a lower dosage of requip I wonder if that will help with the fatique. thanks for your answer.

  • i tried mirapex that nearly seen me off then sinamet couldnt tolerate it then ropinarole three times daily along with madopar that proved ok now im on requip xl itake14 mg in the am ialso take 3 madopar 12.5 mg itsuits me fine jus got to be careful with the timing i take the 1 madopar @ 7 am & the requip at 8 am 2nd madopar at 1pm 3rd madopar at7 pm it seems to work fine apart from the dizzy spells ,insomnia ,headaches,apart from that im ok but where to draw the line between the parkinsons & the side affects of the meds?

  • I started with Mirapex, not a good fit for me. Requip and RepuipXL didn't work either. It seemed to take my life from me. I cried almost all the time, when I was awake. I slept more than I was awake. The side effects from those drugs were Parkinson symptoms. So they kept giving me more and I kept getting worse.

    Went off all drugs, then started slowly with Carb/Levo then added Amantadine then Stalevo. Right now this seems to help. (Took 3 different neurologists to come up with the right combination, after seeing 4 other neurologists.)

    Wish I had known at the beginning that finding the right meds was trial and error...might have found the best combination earlier.

  • Me too. Feel like a guinea pig sometimes. Apologies to my pet guinea pig :D

  • I was on 22mg Requip XL and have just agreed to "try" Madopar (have already tried Sinemet but it sent me haywire !!) They've advised me to take the Madopar (50/12.5) "on waking" then ,about an hour later take the Requip.So far i just feel tired and walking in the house around obstacles is a nightmare - but , i do sleep all night now - seeing neuro in April so think i'll give it a good go til then............

  • this is more or less how i take my meds if itake them all together i get all the pd symptoms starting up together

You may also like...